I had taken paxil several years ago for panic disorder and physical anxiety symptoms. I switched to lexapro and clonazapram after going through a difficult withdrawal and having severe depression. Long story... Anyway I was crossed back over to Paxil 20mgs. for major depression this past August due to several years of trying to make the Lexapro and another antidepressant work as well as the paxil. I was successful with the cross over. I feel fairly good and much better than on the others. However..I have had the same ongoing problem with both the lexapro and the paxil..which is that I feel fine from the evening hour I take it @ 8ish pm until 2ish pm the next day. That is when I get weird stomache anxiety as if I am in a withdrawal. It never goes away. I have tried (dr. recommendation) to add a small portion as in 5mg. ahour before it starts; which seemed to help. During winter I was upped 5 more mgs. with the same regiment. But have had a difficult time staying regular with the mid day dose due to my new employments work schedule. So I just take the 30 mgs. at night. Does it sound familiar to anyone?? Does it sound like I may not be on enough medicine or am metabolizing to quickly for the half life to carry me through? Ideas welcome.
Yes Paxil is one of those meds that metabolize non linearly, it means different variables come into play and unlike a lot of meds its metabolites doesn’t have any therapeutic effects. Going to 40mg may very well stop the symptoms you're having but it may not. I have also heard of Paxil being taken BID and you might find 15mg or even 20 taken twice daily eliminates the issue. A newer drug called Viibryd might be worth looking into as its technically not an SSRI its grouped in with them and has an added benefit of being a partial 5-HT1A agonist so it great for anxiety and depression and has a more of a stable metabolism than Paxil
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Nov 2010 • 1 answer
Posted 23 Apr 2013 • 4 answers
Posted 3 Dec 2015 • 2 answers
Posted 4 Aug 2016 • 4 answers
Posted 1 day 14 hours ago • 1 answer